Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 22, 2019, 4:28 PM CDT for Marion County, Monroe County, Shelby County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 4:28 PM CDT (21:28 UTC)
- Expired
- May 22, 2019, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 153 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WUUS53 KLSX 222128
SVRLSX
MOC127-137-205-222215-
/O.NEW.KLSX.SV.W.0062.190522T2128Z-190522T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
428 PM CDT Wed May 22 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Marion County in northeastern Missouri...
Southeastern Shelby County in northeastern Missouri...
North central Monroe County in northeastern Missouri...
* Until 515 PM CDT.
* At 428 PM CDT, a severe thunderstorm was located over Shelbina,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hannibal, Palmyra, Monroe City, Shelbina, Warren, Emden,
Philadelphia and Hunnewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 9169 3973 9142 3968 9164 3969 9171
3966 9172 3962 9205 3968 9211 3988 9193
3995 9181
TIME...MOT...LOC 2128Z 237DEG 39KT 3966 9202
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Gosselin3 follow-up statements
047
WWUS53 KLSX 222139
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
439 PM CDT Wed May 22 2019
MOC137-222148-
/O.CAN.KLSX.SV.W.0062.000000T0000Z-190522T2215Z/
Monroe MO-
439 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
LAT...LON 3995 9169 3973 9142 3968 9162 3969 9171
3966 9172 3966 9209 3968 9211 3988 9193
3995 9181
TIME...MOT...LOC 2138Z 237DEG 39KT 3972 9189
$$
MOC127-205-222215-
/O.CON.KLSX.SV.W.0062.000000T0000Z-190522T2215Z/
Marion MO-Shelby MO-
439 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR MARION AND SOUTHEASTERN SHELBY COUNTIES...
At 438 PM CDT, a severe thunderstorm was located near Emden, moving
northeast at 45 mph. The severe thunderstorm warning has since been
replaced with a tornado warning.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Shelbina, Warren, Emden, Philadelphia
and Hunnewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 9169 3973 9142 3968 9162 3969 9171
3966 9172 3966 9209 3968 9211 3988 9193
3995 9181
TIME...MOT...LOC 2138Z 237DEG 39KT 3972 9189
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Gosselin011
WWUS53 KLSX 222150
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
450 PM CDT Wed May 22 2019
MOC205-222200-
/O.CAN.KLSX.SV.W.0062.000000T0000Z-190522T2215Z/
Shelby MO-
450 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
LAT...LON 3995 9169 3973 9142 3969 9160 3969 9171
3966 9172 3966 9185 3993 9184 3995 9181
TIME...MOT...LOC 2150Z 237DEG 39KT 3979 9175
$$
MOC127-222215-
/O.CON.KLSX.SV.W.0062.000000T0000Z-190522T2215Z/
Marion MO-
450 PM CDT Wed May 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR MARION COUNTY...
At 450 PM CDT, a severe thunderstorm was located over Warren, moving
northeast at 45 mph. A tornado warning has seen replaced this severe
thunderstorm warning.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Warren and Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 9169 3973 9142 3969 9160 3969 9171
3966 9172 3966 9185 3993 9184 3995 9181
TIME...MOT...LOC 2150Z 237DEG 39KT 3979 9175
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Gosselin138
WWUS53 KLSX 222215
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
515 PM CDT Wed May 22 2019
MOC127-222225-
/O.EXP.KLSX.SV.W.0062.000000T0000Z-190522T2215Z/
Marion MO-
515 PM CDT Wed May 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Missouri.
LAT...LON 3995 9169 3973 9142 3969 9160 3969 9171
3966 9172 3966 9185 3993 9184 3995 9181
TIME...MOT...LOC 2215Z 237DEG 39KT 3994 9145
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:31 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 22, 12:31 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1231 PM CDT Wed May 22 2019 .SHORT TERM... (Through Late Tonight) Issued at 405 AM CDT Wed May 22 2019 An interesting setup today with a stacked low centered over northeast NEB this morning. As this low moves NE today, a secondary warm front will lift through the area, becoming stationary just NW of the CWA this afternoon. The front should drop south tonight and likely stall about half way through the CWA. Convection initiation should hold off until early this evening as the LLJ begins to increase and low level cooling begins. However, can not completely rule out a few storms late in the afternoon across far west and northwest portions of the CWA. Convection should increase in coverage along the front and sag south as the upper trof pushes east. The increasing LLJ will help elongate low level hodographs and deep layer shear will be supportive of supercells. All severe modes will be possible through early evening trending to a hail threat into the night. With height rises across the region, unsure how much convection will develop, which will also play into how organized storms will become and track. Overall, a number of question still exist with thunderstorm forecast through tonight. With a lack of clouds through much of today and ample insolation, have trended warmer today. Temps tonight are a little more complicated with the front dropping south and convection. In general, trended warmer across southern portions of the CWA while trending cooler across northern portions. Tilly .LONG TERM... (Thursday through Tuesday) Issued at 405 AM CDT Wed May 22 2019 A persistent high amplitude pattern aloft will be locked in over the CONUS for Thursday through next Tuesday. An upper level ridge over the southeast U.S. combined with a long wave trough over the southwest will keep the mid Mississippi Valley in southwest flow. There will therefore be a continuous supply of warm and moist air from the Gulf feeding into the Midwest. Additionally, a couple of northern stream short waves will move across the Upper Midwest along the periphery of the upper Ridge. These waves along with the deepening Hudson Bay low will keep the low level baroclinic zone over the northeast/east central Plains and the Midwest. All this boils down to warm and humid summer-like weather with highs mainly in the 80s and lows in the mid to upper 60s. It also means that there will be be a nearly continuous chance of convection over much of the area depending on how far south the baroclinic zone dips in response to the ridge running short waves and resulting thunderstorms. The best chances through the period will be over northeast Missouri and west central Illinois...though the chance for storms will dip all the way into southeast Missouri Saturday through Monday when the upper ridge will be weakest and the low level effective front is forecast to dip down to near the I-70 corridor. Carney && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1219 PM CDT Wed May 22 2019 Mainly dry and VFR conditions are expected into late afternoon expected at KCOU where there will be some high MVFR moving into the area. Then thunderstorms will move into central and northeast Missouri and west central Illinois late this afternoon and early this evening affect KUIN and KCOU bringing the threat of wind gusts to 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities in heavy rain. These storms will move east through the evening and eventually reach the St. Louis area terminals after 06Z. The thunderstorms will move out of all terminals by 12Z with dry and VFR conditions expected thereafter. SPECIFICS FOR KSTL: Dry and VFR conditions expected through 06Z. Then thunderstorms will move into the terminals with low MVFR/IFR ceilings and visibilities. These conditions are expected to move out of the terminal by 12Z leaving dry and VFR conditions. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 22, 3:14 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 22, 11:21 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 AM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 W HIGH POINT 38.48N 92.61W
05/21/2019 MONITEAU MO PUBLIC
FACEBOOK POST SHOWS CONCENTRATED AREA OF
WIND DAMAGE WEST OF HIGH POINT ON RT. CC.
&&
CVKINGLocal storm report, May 22, 12:29 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 2 NE FRENCH VILLAGE 37.99N 90.36W
05/22/2019 M1.70 INCH ST. FRANCOIS MO TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
MABLocal storm report, May 22, 12:37 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 2 ENE EDWARDSVILLE 38.81N 89.94W
05/21/2019 MADISON IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN.
&&
MABLocal storm report, May 22, 1:52 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 5 SSW WILLIAMSBURG 38.85N 91.73W
05/21/2019 CALLAWAY MO NWS STORM SURVEY
THE WEAK TORNADO TOUCHED DOWN NORTHWEST OF
THE INTERSECTION OF COUNTY ROAD 170 AND
COUNTY ROAD 171 DESTROYING A SMALL BARN AND
CAUSING TREE DAMAGE. THE TORNADO CONTINUE
NORTHEAST WIDENING TO A WIDTH OF 250 YARDS
AND CAUSING MORE TREE DAMAGE BEFORE LIFTING
NEAR PRARIE FORK CREEK.
&&
CVKINGLocal storm report, May 22, 3:08 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TORNADO 2 E AUGUSTA 38.58N 90.85W
05/21/2019 ST. CHARLES MO NWS STORM SURVEY
A TORNADO DEVELOPED ABOUT 1 MILE WEST OF
LABADIE IN FRANKLIN COUNTY, CAUSING SOME
TREE DAMAGE AND THEN MOVED NORTH- NORTHEAST
ACROSS THE MISSOURI RIVER IN ST. CHARLES
COUNTY. EXTENSIVE TREE DAMAGE WAS NOTED ON
SANDERS ROAD, TERRY ROAD AND COATES LN.
MINOR STRUCTURAL DAMAGE WAS NOTED ON A FEW
HOMES AND A FEW ROOFS WERE BLOW OFF OF BARNS
AND OUTBUILDINGS.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:50 AM CDT | River Flood Warning | LSX | Marion | 5 hr |
| May 22, 4:54 AM CDT | River Flood Warning | LSX | Reynolds | 30 hr |
| May 22, 10:27 AM CDT | Areal Flood Warning | LSX | Lincoln | 5 days |
| May 22, 1:53 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Knox and 8 more | 14 hr |
| May 22, 4:30 PM CDT | Tornado Warning | LSX | Marion, Shelby | 30 min |
| May 22, 4:59 PM CDT | Special Weather Statement | LSX | Marion | 31 min |
| May 22, 5:40 PM CDT | River Flood Warning | LSX | Jefferson | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.